Alert archive / Louisiana / Flash Flood Warnings in 2020
Flash Flood Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 10, 2020, 12:53 PM CST for Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 10, 2020, 12:53 PM CST (18:53 UTC)
- Expired
- Feb 10, 2020, 3:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 21 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 1:35 PM CST | FLASH FLOOD | 5 Nne Stonewall, LA | WATER OVER THE ROAD ON RICHARDSON ROAD SOUTH OF SHREVEPORT OFF LINWOOD AVENUE. |
| Feb 10, 1:37 PM CST | FLASH FLOOD | 2 Wsw Stonewall, LA | TWIN OAKS ROAD IMPASSABLE DUE TO WATER OVER ROADWAY. |
| Feb 10, 3:05 PM CST | FLASH FLOOD | 5 Nne Stonewall, LA | RETIRED NWS EMPLOYEE REPORTS FLOODED ROAD ON KEITHVILLE KINGSTON ROAD NEAR MCDANIEL, WATER FLOWING OVER ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.9
The text
As transmitted.
825
WGUS54 KSHV 101853
FFWSHV
LAC015-017-031-102145-
/O.NEW.KSHV.FF.W.0005.200210T1853Z-200210T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1253 PM CST Mon Feb 10 2020
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Northwestern De Soto Parish in northwestern Louisiana...
Southern Caddo Parish in northwestern Louisiana...
Southeastern Bossier Parish in northwestern Louisiana...
* Until 345 PM CST.
* At 1251 PM CST, gauge reports indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Shreveport, Bossier City, Haughton, Stonewall, Eastwood, Fosters,
Keachi, Keat Chie, Curtis, Spring Ridge, Fillmore, Bodcau, Koran,
Ninock, Kickapoo, Keithville, Mc Dade, Reeds Store, Gloster and
Frierson.
Additional rainfall amounts of 1 to 2 are possible in the warned
area over the next hour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3232 9404 3264 9345 3247 9344 3225 9346
3224 9351 3224 9361 3222 9360 3210 9404
FLASH FLOOD...GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
502 follow-up statements
255
WGUS74 KSHV 102028
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
228 PM CST Mon Feb 10 2020
LAC015-017-031-102145-
/O.CON.KSHV.FF.W.0005.000000T0000Z-200210T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
De Soto LA-Caddo LA-Bossier LA-
228 PM CST Mon Feb 10 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR
NORTHWESTERN DE SOTO...SOUTHERN CADDO AND SOUTHEASTERN BOSSIER
PARISHES...
At 227 PM CST, gauge reports indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Shreveport, Bossier City, Haughton, Stonewall, Eastwood, Fosters,
Keachi, Keat Chie, Curtis, Spring Ridge, Fillmore, Bodcau, Koran,
Ninock, Kickapoo, Keithville, Mc Dade, Reeds Store, Gloster and
Frierson.
Additional rainfall amounts of an inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3232 9404 3264 9345 3247 9344 3225 9346
3224 9351 3224 9361 3222 9360 3210 9404
FLASH FLOOD...GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
50954
WGUS74 KSHV 102137
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
337 PM CST Mon Feb 10 2020
LAC015-017-031-102146-
/O.EXP.KSHV.FF.W.0005.000000T0000Z-200210T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
De Soto LA-Caddo LA-Bossier LA-
337 PM CST Mon Feb 10 2020
...THE FLASH FLOOD WARNING FOR NORTHWESTERN DE SOTO...SOUTHERN CADDO
AND SOUTHEASTERN BOSSIER PARISHES WILL EXPIRE AT 345 PM CST...
Although some showers do remain in the area, the heavy rain has
ended. Flood waters are receding and flooding is no longer expected
to pose a threat. Please continue to heed any remaining road
closures.
LAT...LON 3232 9404 3264 9345 3247 9344 3225 9346
3224 9351 3224 9361 3222 9360 3210 9404
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 10, 12:00 PM CST, 53 minutes earlier.
Area forecast discussion, Feb 10, 12:00 PM CST, 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1200 PM CST Mon Feb 10 2020
.AVIATION...
IFR/low IFR cigs will persist through the TAF period across much
of NE TX/NW LA/SW AR, behind a cold front which will continue to
slowly shift SE across Deep E TX/N LA through the afternoon and
overnight hours. A band of convection that has developed along and
just ahead of the front over portions of E TX/N LA/extreme Srn AR,
is expected to persist through the afternoon and evening,
affecting the TYR/GGG/SHV/MLU/ELD terminals. Some of the stronger
storms will result in strong turbulence, LIFR cigs, and reduced
vsbys, before diminishing from W to E overnight. -SHRA are
expected to increase across extreme NE TX/SW AR later this
afternoon, although thunder is not anticipated at TXK attm.
Meanwhile, MVFR cigs over the Srn sections of Deep E TX and Ncntrl
LA are expected to deteriorate to IFR with the approach of the
front, with LIFR/IFR cigs and reduced vsbys in BR/-DZ expected to
persist through the remainder of the 18Z TAF period. Areas of
-RA/SHRA are expected to increase from W to E across the region
from 12-18Z Tuesday, maintaining IFR cigs and reduced vsbys. NNW
winds 5-9kts behind the front, with SW winds 5-10kts ahead of the
bndry, will become NNE 5-10kts later tonight as the front exits
the region late.
15
&&
.PREV DISCUSSION... /issued 1047 AM CST Mon Feb 10 2020/
SHORT TERM.../This Afternoon/
The morning sfc analysis indicates a cold front slowly drifting SE
across portions of E TX/SW AR, extending from just S of a PSN/JSO,
to S of a RFI, to just W of SHV, to near a CDh to PBF line as of
16Z. As expected, a broken line of convection, some of which
contain locally heavy rainfall, has narrowed in along the frontal
sfc across portions of Lower E TX/N LA/extreme SCntrl AR, with
sfc obs indicating that a quick inch of rain has fallen over the
last 1-2 hours. This will be the area to watch for potential
flooding as frontal convergence as well as convergence along the
H925-850 trough between the I-20 corridor and the AR/LA line will
continue to focus convection, especially as overrunning is progged
to increase this afternoon near and atop the front as it slips
slowly S into Deep E TX/Ncntrl LA.
Have raised pops back to high end categorical for this corridor,
and had to re-add mention of heavy rain in the forecast to account
for the current/expected trends. Did make some minor tweaks to max
temps today based on the current frontal position, lowering max
temps a bit over NE TX behind the front, while also bumping temps
up a tad over portions of Deep E TX/Srn sections of Ncntrl LA to
account for the break in convection and continued warm advection.
The severe threat across the warm sector still looks marginal
based on the limited instability, but can't rule out an isolated
severe storm over the Srn sections of Ncntrl LA near the front
with the increased frontal forcing in the warmer/more moist air
mass later this afternoon.
Zone update already out...grids will be available shortly.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 48 52 45 / 100 90 90 90
MLU 70 49 54 46 / 100 90 70 80
DEQ 60 43 48 40 / 50 50 80 90
TXK 61 45 48 42 / 80 60 90 90
ELD 66 45 49 43 / 100 90 90 90
TYR 55 46 52 44 / 90 70 90 90
GGG 60 48 52 44 / 90 80 90 90
LFK 74 52 60 51 / 90 90 80 90
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Wednesday afternoon for ARZ072-073.
LA...Flash Flood Watch through Wednesday afternoon for LAZ001>006-
010>014-017>022.
OK...None.
TX...Flash Flood Watch through Wednesday afternoon for TXZ125-126-
136>138-149>153-165>167.
&&
15Hazardous weather outlook, Feb 10, 6:23 AM CST, 6 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 623 AM CST Mon Feb 10 2020 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-111230- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- 623 AM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue today and tonight as a cold front drops southeastward of the area. Localized heavy rainfall will be possible with storms and may lead to a flash flooding threat early today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The front will stall out across central Louisiana late today and then several upper level disturbances will ride along the boundary and bring rounds of showers and isolated thunderstorms through Wednesday. Storm total rainfall amounts will be 2-4 inches across the area today through Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed early today but is not likely. ARZ072-073-LAZ001>006-010>014-017>022-TXZ125-126-136>138-149>153- 165>167-111230- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 623 AM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue today and tonight as a cold front drops southeastward across the area. A few of the storms in Deep East Texas, central Louisiana, and the ArkLaMiss may become strong to severe. The primary threats with the storms will be flash flooding, large hail, and damaging winds. An isolated tornado also cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The front will stall out across central Louisiana late today and then several upper level disturbances will ride along the boundary and bring rounds of showers and thunderstorms with localized heavy rain. This will allow for the flash flooding threat to continue through Wednesday night. Storm total rainfall amounts will be 3-6 inches across the area with localized higher amounts possible. There is the potential for storms to become strong to severe in central Louisiana and the ArkLaMiss on Wednesday afternoon. Large hail, damaging winds, and tornadoes will be possible with storms. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed this afternoon through tonight and again on Wednesday. 04
In the hours before
Special weather statement, Feb 10, 7:15 AM CST, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
715 AM CST Mon Feb 10 2020
TXZ152-101345-
Nacogdoches TX-
715 AM CST Mon Feb 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NACOGDOCHES COUNTY UNTIL
745 AM CST...
At 715 AM CST, Doppler radar was tracking a strong thunderstorm near
Douglass, or 10 miles west of Nacogdoches, moving northeast at 40
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Nacogdoches, Douglass, Trawick and Appleby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3150 9483 3165 9495 3184 9468 3184 9464
3167 9442
TIME...MOT...LOC 1315Z 234DEG 33KT 3163 9482
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 1:48 AM CST | Special Weather Statement | SHV | Red River | 27 min |
| Feb 10, 2:13 AM CST | Special Weather Statement | SHV | Bienville | 47 min |
| Feb 10, 2:47 AM CST | Special Weather Statement | SHV | Lincoln, Union | 28 min |
| Feb 10, 9:53 AM CST | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 21 days |
| Feb 10, 9:53 AM CST | River Flood Warning | SHV | Bienville, Bossier, Webster | 21 days |
| Feb 10, 10:28 AM CST | Areal Flood Advisory | SHV | Bossier, Caddo | 2 hr |
| Feb 10, 10:43 AM CST | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 19 days |
| Feb 10, 1:29 PM CST | Areal Flood Advisory | SHV | Jackson, Lincoln, Ouachita, Union | 3 hr |
| Feb 10, 1:44 PM CST | Flash Flood Warning | SHV | Bienville, Bossier, Claiborne, Webster | 3 hr |
| Feb 10, 2:19 PM CST | Flash Flood Warning | SHV | Claiborne, Jackson, Lincoln, Union | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.